

NEW FACULTY ORIENTATION ACTIVITIES 2023-2024 Schedule of Events

For information on Benefits see presentation: ndsu.edu/hr/benefits/

For hiring, benefits, and immigration related questions contact:

- Academic Personnel Appointments (<u>Angela.Fowler@ndsu.edu</u>, 231-7150)
- Human Resources (Brian.Buteynsoeby@ndsu.edu, 231-5602)
- Faculty Immigration (<u>Tabitha.Thomas@ndsu.edu</u>, 231-8052)
- Faculty Diversity and Development (<u>Julie.Nash@ndsu.edu</u>, 231-6653)

8/8/2023

	8/8/2023
	agust 15 – Orientation for New Faculty 4:00 p.m. All sessions will be held in AGHILL 300, unless otherwise noted.
8:00 a.m.	Registration. Morning refreshments provided.
8:00 a.m.	Optional Q&A with HR, Immigration, Office of the Provost/Faculty Affairs staff.
8:30 a.m.	Welcome Remarks. Faculty Orientation and Mentoring Activities for New Faculty. Positive, Supportive, Equitable, Accessible, and Inclusive Campus. Vice Provost Canan Bilen-Green, Jeremy Jackson (Faculty Senate, AgEcon), Mark Coppin (Center for Accessibility and Disability Resources), Jaclynn Wallette (Office of Multicultural Programs).
9:30 a.m.	Break 15 min. Refreshments provided.
9:45 a.m.	Getting Started: Research and Grants at NDSU. Sheri Anderson (Research Development) and Val Kettner (Sponsored Programs). Introduction to the resources available and the processes necessary to get started with research and grants at NDSU. Topics covered include finding funding opportunities, proposal development support, the proposal process, resources on the web and a basic introduction to Novelution, NDSU's electronic research administration system.
10:15 a.m.	Teaching and Learning at NDSU. Stacy Duffield, Sarah Crary. (Office of Teaching and Learning). Overview of resources, programs, offices, and policies to support teaching and learning at NDSU. Strategies for inclusive student engagement.
11:00 a.m.	Break 15 min
11:15 a.m.	Faculty Rights and Academic Policies and Resources for Teaching, Advising, Research. Canan Bilen-Green, Erin Gillam (ADVANCE, Biological Sciences).
12:15 p.m.	Welcome to NDSU Remarks. NDSU President and Provost. Networking and Mentoring Faculty Luncheon. Lisa Arnold (ADVANCE, English), Jess Jung (Arts & Sciences) Introduction to mentoring and networking opportunities at NDSU, including the Faculty Advancement Mentoring Network (FAMN), Faculty Writing and Research Network (FWRN), and the ADVANCE Cross Institutional Mentoring Circles. Table chats about previous mentoring experiences and the importance of peer mentoring/networking for faculty. AGHILL 334 (Lunch provided)
1:00 p.m.	Break 15 min
1:15 p.m.	Things I Wish I Had Known My First Year. This panel discussion will provide insights into faculty life and help new faculty members navigate successfully their first year at NDSU. Jessica Danielson (Health and Human Sciences), Torin Greenwood (Arts & Sciences), Lindsay Malone (Agriculture), Rajani Pillai (Business), Lisa Richter (Health and Human Sciences), and Jessica Vold (Engineering). David Westerman (Arts & Sciences) will facilitate the panel discussion. AGHILL 334
2:15 p.m.	Break 15 min. Refreshments provided.
2:30 p.m.	Mandatory EO/Title IX Training. Heather Higgins-Dochtermann (EO/Title IX Compliance). This interactive training session covers the basics of Title IX and Equal Opportunity policies at NDSU, including prevention strategies, recognizing a policy violation, and what to do if someone reports a violation. This in-person training is required every three years. (90 minutes)



NEW FACULTY ORIENTATION ACTIVITIES 2023-2024 Schedule of Events

Wednesday, August 16 – New & Returning Faculty Professional Development Conference
8:15 a.m. – 3:00 p.m.

Sessions for new faculty. Full schedule available at

https://www.ndsu.edu/facultyaffairs/faculty_development/annual_faculty_conference/

September 13 or October 3 – New Faculty Orientation, Meeting with President Cook

12:00 p.m. | Lunch with the President (Residence or West Dining Center)

(60 minutes, attend one session, registration requested; space is limited.)

October 5 or November 3- New Faculty Orientation, Meeting with Provost Bertolini

9-10 a.m. | Coffee with Provost (Memorial Union, Peace Garden)

(60 minutes, attend one session, registration requested; space is limited.)

September 25 – Faculty Advancement Mentoring Network Session

(60 minutes, registration requested)

2:00 p.m. | Aligning Your Time with Your Priorities (Memorial Union, Nueta Room)

October 18 - New Faculty Mentoring Session

3:30 p.m. | Navigating Conflict - Kristine Paranica, Ombuds (Memorial Union, Nueta Room)

November 2 or November 3 – Promotion, Tenure, Evaluation (PTE)

(attend one session, 90 minutes, registration requested)

Thursday, November 2

2:30 p.m. | New Faculty PTE Information Session (Memorial Union, Nueta Room)

Friday, November 3

1:00 p.m. | New Faculty PTE Information Session (Memorial Union, Nueta Room)

November 15 – Faculty Advancement Mentoring Network Session

(60 minutes, registration requested)

2:00 p.m | Cultivating Your Network (Memorial Union, Nueta Room)

February 6 – Faculty Advancement Mentoring Network Session

(60 minutes, registration requested)

2:00 p.m | Advising for Success and Moving from Mentee to Mentor (Memorial Union, Nueta Room)

April 10 – Faculty Advancement Mentoring Network Session

(60 minutes, registration requested)

2:00 p.m | Work/Life Balance (Memorial Union, Nueta Room)